Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 284, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 23, 2007, 6:02 PM EDT for Richmond County, North Carolina. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 6:02 PM EDT (22:02 UTC)
- Expired
- Aug 23, 2007, 7:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 128 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 6:40 PM EDT | HAIL 1 | 5 Ne Hamlet, NC | REPORTED ABOUT 3 MILES SW OF HWY 1 AND 177 SPLIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1564 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 232202
SVRRAH
NCC153-232300-
/O.NEW.KRAH.SV.W.0284.070823T2202Z-070823T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HOFFMAN...OR ABOUT 12 MILES NORTHEAST OF
ROCKINGHAM...MOVING SOUTHWEST AT 5 MPH. NICKEL SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DOBBINS HEIGHTS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3492 7986 3514 7961 3512 7957 3508 7958
3506 7956 3506 7949 3504 7947 3497 7958
3490 7957 3485 7962 3482 7962 3481 7968
TIME...MOT...LOC 2202Z 037DEG 7KT 3501 7959
$$
WSS5 follow-up statements
000
WWUS52 KRAH 232213
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT THU AUG 23 2007
NCC153-232300-
/O.CON.KRAH.SV.W.0284.000000T0000Z-070823T2300Z/
RICHMOND NC-
612 PM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR RICHMOND COUNTY...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HOFFMAN...OR ABOUT 10 MILES NORTHEAST OF ROCKINGHAM...MOVING
SOUTHWEST AT 5 MPH. THIS STORM LIKELY CONTAINS HAIL AS BIG AS
GOLFBALLS AND WIND GUSTS UP TO 65 MPH. PEOPLE IN THE PATH OF THIS
STORM NEED TO SEEK SHELTER IMMEDIATELY
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HAMLET...EAST
ROCKINGHAM AND DOBBINS HEIGHTS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3492 7986 3514 7961 3512 7957 3508 7958
3506 7956 3506 7949 3504 7947 3497 7958
3490 7957 3485 7962 3482 7962 3481 7968
TIME...MOT...LOC 2212Z 037DEG 7KT 3499 7960
$$
WSS000
WWUS52 KRAH 232223
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT THU AUG 23 2007
NCC153-232300-
/O.CON.KRAH.SV.W.0284.000000T0000Z-070823T2300Z/
RICHMOND NC-
621 PM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR RICHMOND COUNTY...
AT 618 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR DOBBINS HEIGHTS...OR ABOUT 6 MILES EAST
OF ROCKINGHAM...MOVING SOUTHWEST AT 25 MPH. THIS STORM IS LIKELY
PRODUCING HAIL AS BIG AS GOLFBALLS AND WIND GUSTS UP TO 65 MPH.
PEOPLE NEAR DOBBINS HEIGHTS...HAMLET AND THE EAST SIDE OF ROCKINGHAM
NEED TO SEEK SHELTER NOW
LAT...LON 3492 7986 3514 7961 3512 7957 3508 7958
3506 7956 3506 7949 3504 7947 3497 7958
3490 7957 3485 7962 3482 7962 3481 7968
TIME...MOT...LOC 2221Z 031DEG 34KT 3491 7967
$$
WSS000
WWUS52 KRAH 232239
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT THU AUG 23 2007
NCC153-232300-
/O.CON.KRAH.SV.W.0284.000000T0000Z-070823T2300Z/
RICHMOND NC-
638 PM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR RICHMOND COUNTY...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DOBBINS
HEIGHTS...OR ABOUT NEAR ROCKINGHAM...MOVING SOUTHWEST AT 25 MPH.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND WIND GUSTS UP TO 65
MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3492 7986 3514 7961 3512 7957 3508 7958
3506 7956 3506 7949 3504 7947 3497 7958
3490 7957 3485 7962 3482 7962 3481 7968
TIME...MOT...LOC 2238Z 034DEG 34KT 3488 7972
$$
WSS000
WWUS52 KRAH 232246
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT THU AUG 23 2007
NCC153-232300-
/O.CON.KRAH.SV.W.0284.000000T0000Z-070823T2300Z/
RICHMOND NC-
644 PM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR RICHMOND COUNTY...
AT 643 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM. THIS
STORM WAS LOCATED NEAR HAMLET...OR ABOUT NEAR ROCKINGHAM...MOVING
SOUTHWEST AT 25 MPH. THE PUBLIC REPORTED NICKEL TO QUARTER HAIL 3
MILES SOUTH SOUTHWEST OF MARSTON AT 640 PM EDT. IN ADDITION TO LARGE
HAIL....THIS STORM MAY PRODUCE WIND GUSTS UP TO 65 MPH. PEOPLE NEAR
HAMLET AND THE EAST AND SOUTH SIDES OF ROCKINGHAM NEED TO SEEK
SHELTER NOW
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3492 7986 3514 7961 3512 7957 3508 7958
3506 7956 3506 7949 3504 7947 3497 7958
3490 7957 3485 7962 3482 7962 3481 7968
TIME...MOT...LOC 2244Z 034DEG 34KT 3489 7973
$$
WSS000
WWUS52 KRAH 232305
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT THU AUG 23 2007
NCC153-232312-
/O.EXP.KRAH.SV.W.0284.000000T0000Z-070823T2300Z/
RICHMOND NC-
702 PM EDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND COUNTY
EXPIRED AT 700 PM EDT...
THE STORM HAS WEAKENED JUST BELOW SEVERE LIMITS. THUS THE WARNING
WILL NOT BE EXTENDED. THIS STORM HOWEVER IS STILL CAPABLE OF
PRODUCING SMALL HAIL...WIND GUSTS TO 40 MPH...INTENSE LIGHTNING AND
VERY HEAVY RAIN. THIS STORM WILL AFFECT AREAS NEAR AND EAST OF DIGGS
THROUGH 720 PM.
LAT...LON 3492 7986 3514 7961 3512 7957 3508 7958
3506 7956 3506 7949 3504 7947 3497 7958
3490 7957 3485 7962 3482 7962 3481 7968
TIME...MOT...LOC 2246Z 034DEG 34KT 3487 7974
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:49 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 23, 2:49 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT THU AUG 23 2007
.SYNOPSIS...SURFACE HIGH PRESSURE CENTERED OVER THE NEW ENGLAND
COAST WILL PROVIDE A CONTINUE MOIST NORTHEAST TO EAST FLOW THROUGH
TONIGHT. THE HIGH SHIFTS FURTHER EAST BY THE WEEKEND...TURNING
WINDS MORE SOUTHERLY. THEREFORE...VERY WARM AND HUMID CONDITIONS
ARE EXPECTED FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
A PERSISTENT NE SFC FLOW HAS DELAYED THE STRATUS FROM COMPLETELY
LIFTING ACROSS THE CWA THIS AFTERNOON. WHERE THE STRATUS HAS
LIFTED...STRATOCUMULUS HAS QUICKLY DEVELOPED UNDER THE PRESENCE OF
VERY MOIST LOW LEVEL CONDITIONS. THE EXCEPTION HAS BEEN IN THE
SOUTHERN PIEDMONT AND SANDHILLS WHERE MORE SUNSHINE HAS OCCURRED.
THIS HAS CREATED A 10-12 DEGREE TEMP GRADIENT FROM NE TO SW. SPC
MESOANALYSIS INDICATES MUCAPES APPROACHING 2500 J/KG IN SW ZONES
WHERE MORE SUNSHINE HAS OCCURRED TODAY. THIS AREA ALSO APPEARS TO
BE UNDER A ZONE OF WEAK 850MB CONVERGENCE. GIVEN THIS WILL
MAINTAIN A SLIGHT CHANCE POP THROUGH EARLY EVENING FOR AT LEAST
SOUTHERN AND WESTERN AREAS. ANY CHANCE FOR CONVECTION SHOULD
QUICKLY END TONIGHT WITH THE LOSS OF DIURNAL INSTABILITY.
E TO ENE SFC WINDS OVERNIGHT WILL RESULT IN FAVORABLE CONDITIONS
FOR THE REDEVELOPMENT OF STRATUS AS 925MB WINDS VEER TO THE SOUTH.
MOSTLY CLOUDY CONDITIONS EXPECTED BY MORNING. ALSO EXPECT SOME
PATCHY FOG OVERNIGHT WITH LOW TO MID 70 DEWPOINTS IN PLACE. LOCAL
FOG TOOL AND ALL STATISTICAL GUIDANCE SUGGEST THERE COULD BE AREAS
OF DENSE FOG AS WELL.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
AN ELONGATED 850-500MB RIDGE AXIS SETS UP OVER THE REGION
TOMORROW...PROVIDING WEAK ANTICYCLONIC FLOW AND DIVERGENCE IN THE
LOW TO MID LEVELS. THIS SHOULD SERVE TO INHIBIT MUCH IN THE WAY OF
CONVECTIVE DEVELOPMENT. AN ISOLATED SHOWER OR STORM CANNOT BE
COMPLETELY RULED OUT IN THIS TYPE OF WARM AND MOIST ENVIRONMENT...BUT
COVERAGE NOT EXPECTED TO BE ENOUGH TO WARRANT A POP. THERE IS QUITE
A DISPARITY IN STATISTICAL GUIDANCE FOR HIGH TEMPS TOMORROW...BUT
FORECAST 850MB TEMPS AND LOW LEVEL THICKNESSES FROM THE GFS/NAM
ARE FAIRLY SIMILAR WITH THE GFS BEING THE WARMER OF THE MODELS.
LOCAL THICKNESS SCHEME YIELDS HIGHS IN THE UPPER 90S UNDER FULL
SUN WHICH IS EXACTLY WHAT GFS MOS IS FORECASTING. CONSIDERING IT
MAY TAKE SEVERAL HOURS FOR THE STRATUS AND FOG TO DISSIPATE...WILL
TRIM A FEW DEGREES OFF THE MAV MOS WITH MID 90S EXPECTED ACROSS
MOST OF THE CWA.
SATURDAY SHOULD BE A FEW DEGREES WARMER WITH 850MB TEMPS CLIMBING
INTO THE 22-23C RANGE. IT SHOULD BE NOTED THAT SIMILAR 850MB TEMPS
HAVE GIVEN US 100 DEGREE READINGS OVER THE PAST FEW WEEKS. WILL
RAISE TEMPS TO THE UPPER 90S FOR NOW GIVEN THAT WE MIGHT SEE SOME
ENHANCED CU DEVELOPMENT WITH PWATS RUNNING 1.5-1/75 AND VERY WEAK
LOW LEVEL CONVERGENCE ALONG A PIEDMONT TROUGH. THE SEABREEZE MAY
ALSO WORK ITS WAY INLAND TO PROVIDE A SLIGHT CHANCE OF TSTMS TO
THE COASTAL PLAIN. WILL BROAD-BRUSH A 20 POP FOR THE ENTIRE CWA TO
COVER THE POSSIBILITY OF DIURNAL STORMS. IF THERE IS LESS CLOUD
COVER AND THE AIRMASS IS SLIGHTLY DRIER THAN CURRENTLY FORECAST...THEN
TEMPS APPROACHING 100 (ESPECIALLY AT FAY AND RDU) IS NOT OUT OF
THE QUESTION.
THE MID LEVEL RIDGE AXIS RETREATS WEST ON SUNDAY ALLOWING A BROAD
LONGWAVE TROUGH TO SKIRT ACROSS JUST TO OUR NORTH. THIS WILL SEND
A WEAK COLD FRONT INTO THE AREA. MOISTURE AND CONVERGENCE APPEARS
ADEQUATE ENOUGH TO SUPPORT CHANCE POPS ON SUNDAY. TEMPS IN THE LOW
TO MID 90S EXPECTED WITH THE INCREASED CLOUD COVER AND RAIN CHANCES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODELS FAVOR A DAMPENING UPPER TROUGH ALONG THE MID ATLANTIC COAST
WITH A SURFACE FRONT BECOMING DIFFUSE OVER THE AREA SUNDAY NIGHT AND
MONDAY. WITH EASTERLY COMPONENT IN THE LOWER LEVEL FLOW...WE WOULD
EXPECT AT LEAST A CLIMATOLOGICAL CHANCE...20 PERCENT 12-HOUR POP...
FOR DIURNAL TSTMS MONDAY AND PERHAPS SLIGHTLY HIGHER IN THE COASTAL
PLAIN.
MONDAY NIGHT AND TUESDAY...BROAD SOUTHEASTERLY FLOW EVOLVES FROM AN
EXPANSIVE HIGH PRESSURE AREA OFF THE MID ATLANTIC COAST. THIS
SHOULD DELIVER A SUBTROPICAL MARITIME AIRMASS...BUT HEIGHT RISES
ALOFT WITH SOME SUBSIDENCE WARMING AND DRYING ALOFT IN THE COLUMN.
AN INLAND PENETRATING SEA BREEZE MAY PROVIDE SUFFICIENT MOISTURE
CONVERGENCE FOR ISOLATED DIURNAL STORMS...AGAIN MAINLY EAST.
BEYOND TUESDAY...NOT MUCH CHANGE IN THE PATTERN IS EVIDENT IN THE
MODELS WITH SOUTH TO SOUTHWESTERLY LOWER LEVEL FLOW PERSISTING.
CONDITIONAL INSTABILITY BUT LACK OF ANY SYNOPTIC SCALE BOUNDARIES AT
THIS FORECAST RANGE SUGGESTS NO MORE THAN ISOLATED LATE DAY TSTMS.
TEMPERATURES THROUGH THE PERIOD SHOULD CONTINUE TO AVERAGE ABOVE
NORMAL THOUGH AT A REASONABLE LEVEL GIVEN STRONGEST RIDGING ALOFT
WELL WEST OF THE AREA AND A MODERATING MARITIME FLOW. -RFG
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MVFR CONDITIONS HAVE PERSISTED THROUGH MUCH OF THE MORNING FROM GSO
EAST TO RDU...RWI AND FAY. WITH HEATING MOST LOCATIONS ARE IMPROVING
QUICKLY TO VFR CONDITIONS FOR LATE THIS AFTERNOON AND EVENING WITH
SOME SHALLOW CUMULUS CLOUDS RESULTING IN A SCT-BKN DECK AT OR JUST
ABOVE 3KFT. LOW CLOUDS HAVE BEEN SLOWER TO LIFT NORTH OF RWI WHERE
CEILINGS WERE STILL AROUND 1500 FEET AS OF 2 PM.
CONDITIONS THIS EVENING WILL REMAIN JUST ABOVE MVFR, WITH OVERNIGHT
PARAMETERS SUGGEST IFR CONDITIONS WILL DEVELOP OVER THE ENTIRE AREA
AFTER MIDNIGHT. EXPECT LOW STRATUS AND ESPECIALLY FOG TO SET IN
DURING THE EARLY MORNING HOURS AND LINGER THROUGH SUNRISE FRIDAY.
FOG WILL BE THE MOST DENSE OF AREAS WHICH HAVE EXPERIENCED RAIN OVER
THE LAST 24 HOURS INCLUDING GSO, RDU AND RWI. VISIBILITIES WILL RUN
LESS THAN A HALF MILE AROUND DAYBREAK WITH CEILINGS AT OR BELOW 1000
FEET.
AFTER SUNRISE THE LOW CLOUDS AND FOG WILL GRADUALLY BURN OFF AND VFR
CONDITIONS ARE EXPECTED ACROSS THE AREA BY 9 AM.
VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE WEEKEND. A WEAK
FRONT WILL PUSH SOUTH INTO CENTRAL NC LATE SATURDAY. ONLY A FEW
SCATTERED SHOWERS AND ISOLATED THUNDERSTORM ARE POSSIBLE SUNDAY
THROUGH TUESDAY.
&&
.CLIMATE...
THE MODERATE AND SEVERE DROUGHT CONDITIONS ACROSS CENTRAL NORTH
CAROLINA ARE NOT EXPECTED TO IMPROVE MUCH IF AT ALL THROUGH THE NEXT
SEVEN DAYS...AS NO SIGNIFICANT WIDESPREAD RAIN-PRODUCING WEATHER
FEATURE IS IN SIGHT. THE MONTH TO DATE RAINFALL THROUGH AUGUST 22ND
AT GSO AND RDU IS 0.77 (2.94 BELOW NORMAL) AND 0.32 (3.46 BELOW
NORMAL) RESPECTIVELY. IF THESE RAINFALL DEFICITS PERSIST AS WE HEAD
INTO THE LAST WEEK OF AUGUST... THERE WILL BE A STRONG LIKELIHOOD OF
AUGUST 2007 BEING ONE OF THE DRIEST AUGUSTS ON RECORD.
HERE ARE THE DRIEST AUGUSTS AT GSO AND RDU ON RECORD:
GSO RDU
(SINCE 1929) (SINCE 1944)
1) 0.71/1972 0.81/1950
2) 1.13/1979 1.01/1997
3) 1.19/1962 1.13/1984
4) 1.40/1932 1.31/1956
5) 1.44/1983 1.52/1976
HOT AND DRY CONDITIONS HAVE LED TO RECORD WARMTH THIS MONTH ACROSS
CENTRAL NORTH CAROLINA. EVEN IF WE EXPERIENCE NORMAL TEMPERATURES
FOR THE REMAINDER OF THE MONTH... RDU AND GSO WOULD BREAK THE RECORD
FOR THE WARMEST AUGUST ON RECORD. BUT TEMPERATURES OVER THE NEXT
SEVERAL DAYS WILL LIKELY BE NEAR OR ABOVE NORMAL. THUS... THE
RECORDS LISTED BELOW ARE LIKELY TO FALL. AUGUST 21... THE HIGH OF
105 DEGREES AT RDU TIED THE HIGHEST TEMPERATURE EVER RECORDED AT THE
RDU AIRPORT.
THE MONTHLY AVERAGE TEMPERATURE AT RDU AND GSO... USING DATA THROUGH
AUGUST 22ND... IS 84.6 F (7.4 DEGREES ABOVE NORMAL) AND 83.7 F (7.5
DEGREES ABOVE NORMAL) RESPECTIVELY.
HERE ARE THE TOP 5 WARMEST AVERAGE TEMPERATURES FOR AUGUST ON RECORD:
GSO RDU
(SINCE 1929) (SINCE 1944)
1) 80.0/1975 80.6/1995
2) 79.7/1988 80.5/2006
3) 79.4/2006 80.3/1988
4) 79.4/1995 80.2/2005
5) 79.3/2005 80.0/1999
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...JFB
NEAR TERM...JFB
SHORT TERM...JFB
LONG TERM...RFG
AVIATION...JO
CLIMATE...CBL/BSDHazardous weather outlook, Aug 23, 6:03 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 603 AM EDT THU AUG 23 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-241015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 603 AM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 5:40 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 540 PM EDT THU AUG 23 2007 NCZ075-084-232230- MOORE-RICHMOND- 540 PM EDT THU AUG 23 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEAST RICHMOND AND SOUTHERN MOORE COUNTIES THROUGH 630 PM EDT... AT 540 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER PINEBLUFF...OR ABOUT 8 MILES SOUTHWEST OF SOUTHERN PINES...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOFFMAN AROUND 610 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:56 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 39 min |
| Aug 23, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.